MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404273
Medical Device Problem Codes Degraded (1153); Mechanical Problem (1384); Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis was not working properly.Tests were performed and revealed an aneurysm in the left cylinder; therefore, a surgical procedure was performed to replace the device.No patient complications were reported.
 
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for reservoir is (b)(4).
 
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for reservoir is (b)(4).Upon receipt at our quality assurance laboratory, the returned components underwent a thorough analysis.The cylinders were visually inspected and leak tested.Both cylinders showed frayed fabric threads from wear in the middle section.Leak testing revealed a bulge in the middle of each cylinder when inflated with a syringe.The reservoir was visually inspected and leak tested.Inspection revealed wear at a fold in the reservoir shell.Leak test passed.The pump was microscopically inspected, leaked and functionally tested.Microscopic inspection revealed a misaligned spring in the ms pump.Functional testing did not pass activation test 3, while the leak test passed.Based on the available information and analysis results, the bulge presented in both cylinders, could have caused or contributed to the reported clinical observations of cylinder bulge and device mechanical issue.Additionally, the pump not passing the functional test, could affect product performance.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.
 
Event or Problem Description

Brand Name
AMS 700 CX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23286588
Report Number2124215-2025-71135
Device Sequence Number17510517
Product Code JCW
UDI-Device Identifier00878953003801
UDI-Public(01)00878953003801(17)230320(10)1000076718
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/20/2023
Device Model Number72404273
Device Catalogue Number72404273
Device Lot Number1000076718
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN: 72404310/LOT: 1100373579; PUMP: UPN: 72404310/LOT: 1100373579; RESERVOIR: UPN: 72404161/LOT: 1100344229; RESERVOIR: UPN: 72404161/LOT: 1100344229
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR
Patient SexMale